I was overdosed for 18 months or more on this medication (80mg instead of 40mg). I ended up in a walker with impaired mental function. I now have periferal neuropathy & severe balance issues. I need to know where I can find out if this is a result of the overdose or if it's coincidence.
Long term use and overdosage of Paxil does cause myopathy, dizziness and vertigo in some patients. I would suggest you to go for MRI of the brain and spine to rule out Multiple Sclerosis and Amyotrophic lateral sclerosis. This will give a diagnosis whether your symptoms are due to medication overdose or neurological disease. The significant symptoms of these diseases are balance problems along with other neurological symptoms. Please consult a neurologist for the same. Hope this helps you. Take care and regards!
Thanks for the info. I have had a multitude of tests (having consulted 5 neurogolists) including 2 brain MRIs, 1 spinal MRI, mylogram, spinal tap, genetic testing, brain/mind testing, etc. I went from being normal to using a walker. After having the medication reduced to 20mg over a period of a month or so, I was able to walk w/o the walker or even a cane. I do lose my balance & have neuropathy still, but no longer fall.,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.